Neurology Expert Forum
VITAMIN B12 SHOTS
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

VITAMIN B12 SHOTS

I AM A 29 YEAR OLD FEMALE THAT IS TAKING A B12 SHOT ONCE A WEEK
FOR FOUR WEEKS.  I HAVE ALREADY TAKEN TWO OF THE SHOTS, CAN THE
B12 SHOTS CAUSE ME TO HAVE A LACK OF SLEEP?
Related Discussions
Avatar_n_tn
Dear Sharon:

Soory that your having to get shots.  I really don't think that the shots themselves would disturb your sleep pattern.  One might have some soreness in the area where the shot was given and that might cause some discomfort.  But that shouldn't disturb your sleep.  I really don't know of any reason why this should happen.

Sincerely,

CCF Neuro MD
5 Comments
Blank
Avatar_n_tn
Dear Sharon,
I'm a 35yr.Old mother that just started Vitamin B12 injections 2 weeks ago.  I haven't noticed that it has changed my sleep at all.  I actually haven't been able to feel any difference in my overall health. I'm taking my injections for neuropathy.  I'm curious as to what symptoms if any led you to find out you were Vitamin B 12 deficient?  Please feel free to e-mail me at ***@****

Good Luck,

Patti
Blank
Avatar_n_tn
I have been getting B12 shots for nearly a year now and must say that I find that they have really helped me...I guess it depends on why you are getting them...I had been experiencing a lot of tingling and numbness in my feet and legs and "digestive" problems...I have MS and maybe these symptoms are related, but I have found that since I have been taking the B12 shots, I have a lot fewer of the above problems...and yet, what is perhaps surprising is that it was my own GP who recommended the shots, not the MS doctor that I see...I haven't had any sleep problems associated with the B12.
Blank
Avatar_n_tn
My mom has just been told that she is deficient in B12.  Her symptoms are weakness in the legs, lower back pain, and severe pain in the soles of her feet.  This has affected her mobility quite a lot.

She was sure, before seeing the doctor, that she had a pinched nerve in her lower back, which was causing all of this pain.  Can B12 deficiency really cause all of these symptoms?
Blank
Avatar_n_tn
SHARON
I HAVE HAD TO TAKE B12 SHOTS FOR OVER TEN YEARS AND I HAVE EXPERIENCE DISRUPTION OF MY NORMAL SLEEP CYCLE IF I TAKE THE SHOT WITHIN SIX TO EIGHT HOURS OF GOING TO BED. I CONTRIBUTE THIS TO THE SUDDEN DECREASE IN THE MILD BLUES THAT B12 SHOTS CAN SOME TIMES REMOVE.  I REALIZE HAT YOUR FOUR WEEKS ARE OVER BUT IF YOU EVER NEED TO TAKE THEM AGAIN TRY TAKING THEM AS EARLY IN THE DAY AS POSSIBLE.  COULD YOU TASTE THE SHOT?  IN MY EXPERIENCE WHEN THE SHOT IS REALLY NEEDED THERE IS A "TASTE" AROUND THE TEETH, I KNOW OF TWO OTHERS THAT HAVE ALSO EXPERIENCED THE "TASTE SENSE."
Blank
Avatar_n_tn
A related discussion, B12 shots was started.
Blank
Avatar_n_tn
A related discussion, B12 Vitamin shots/stress was started.
Blank
Avatar_n_tn
A related discussion, Can vitamin B shots help lose alot of weight? was started.
Blank
Avatar_f_tn
A related discussion, B 12 Shots was started.
Blank
Avatar_f_tn
A related discussion, Lose weight, Attention Deficit ,B 12 Shots was started.
Blank
Avatar_n_tn
A related discussion, weight loss was started.
Blank
Avatar_f_tn
I have been taking the B12 injections for 3 months. I started out taking them weekly and then went to once monthly. I do feel better, less tired and thinking more clearly; however, I still don't have the energy others seem to have. What I notice is that I begin feeling low again about a week and a half before the shot is due and then it doesn't seem to kick in energy wise for five days. It also makes me nauseous for a few days. I seem to have some "odd" dreams for 3 or 4 days after the shot and then I have problems staying asleep. I wake up between 4 & 5:00 every morning. Since I set my alarm for 7:00, this is unwanted. I, like you, suspect the shot is causing the sleep problems since my life is pretty low stress and I've never had this problem before. I am wondering if I should talk to my physician about beginning ti feel tired again after a few weeks. Maybe I should get the injections more frequently. Maybe when the levels have built up more, things will feel steadier.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank